MAUDE Adverse Event Report: RESPIRONICS RESPIRATORY DRUG DELIVERY (UK) LTD INNOSPIRE ELEGANCE; COMPRESSOR, AIR, PORTABLE

RESPIRONICS RESPIRATORY DRUG DELIVERY (UK) LTD INNOSPIRE ELEGANCE; COMPRESSOR, AIR, PORTABLE
Model Number 1104624
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/09/2019
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received an innospire elegance device for evaluation of "low air flow".There was no patient harm or injury reported.Upon receipt of the device, the manufacturer noted physical damage to the ac power source, which resulted in exposed conducting wires, and a risk of shock to the user.There was no evidence of thermal damage.Although the root cause of the observed damage was not confirmed, this type of damage is typically a result of the ac power cord being subjected to forces beyond intended design.The innospire elegance device is intended to provide a source of compressed air for medical purposes.It is to be used with a pneumatic (jet) nebulizer to produce aerosol particles of medication for respiratory therapy for children and adults.Labeling warns the user "it is recommended to have a backup device for respiratory delivery in case a situation arises when your nebulizer can not be used".The user is also cautioned that the power supply cord cannot be replaced by the user.In case the power supply cord becomes damaged, contact philips respironics customer service for replacement (there is no service option).This device meets all relevant ul and iec standards.This device is not labeled for life support.The manufacturer will continue to monitor the complaint records for similar reported failures.Based on the available information, the manufacturer concludes no further action is necessary.

Brand Name
INNOSPIRE ELEGANCE
Common Device Name
COMPRESSOR, AIR, PORTABLE
Manufacturer (Section D)
RESPIRONICS RESPIRATORY DRUG DELIVERY (UK) LTD
chichester business park
city fields way, tangmere
chichester, uk PO20 2FT
UK  PO20 2FT
MDR Report Key8383088
Report Number9681154-2019-00005
Device Sequence Number2594239
Product Code CAF
UDI-Device Identifier00383730003160
UDI-Public00383730003160
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
KO42655
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1104624
Device Catalogue Number1104624
Device Lot Number160118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2019
Initial Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1